MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, when the surgeon was trying to gain access with the subject guidewire, the distal tip of the wire (approx.The last 6cm) broke off inside the patient in proximal internal carotid artery (ica).The surgeon retrieved the broken portion with a micro snare.The patient was stable during this time but was not kept in a hypertensive state.The surgeon then had to abandon the procedure.No other information was provided.
 
Additional Manufacturer Narrative
D4 gtin: corrected to (b)(4).There are controls in the manufacturing process to ensure the product met specifications upon release.The subject guidewire device is not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event could not be confirmed and it cannot be determined if the device met specification, as the subject guidewire device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the distal tip of the subject guidewire broke off in the proximal ica of the patient.A micro snare was used to retriever the fractured guidewire fragment.Whilst the surgeon was trying to gain access with the subject guidewire, the distal tip of the subject guidewire (approx.The last 6cm) broke off and remained inside the patient.The subject guidewire device was not returned and a review of all available information fails to indicated an assignable cause for the reported event, therefore an assignable cause of undeterminable will be assigned to the reported event.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19939711
Report Number3012931345-2024-00142
Device Sequence Number4890604
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public(01)07613327508611(17)261014(10)0000571568
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSUP215STR
Device Lot Number0000571568
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE DEVICE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight70 KG